MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Codes Product Quality Problem (1506); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: (b)(6) 2023, the doctor found the swg tip rough feel/appearance during used on the patient.The swg tip pierce of blood vessel wall." the patient was reported as "good".Additional information has been requested from the account.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or sheath/dilator assembly as this can lead to vessel perforation, bleeding, or component damage." a device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "on (b)(6) 2023, the doctor found the swg tip rough feel/appearance during used on the patient.The swg tip pierce of blood vessel wall." the patient was reported as "good".Additional information has been requested from the account.
 
Additional Manufacturer Narrative
(b)(4).The report that the guide wire separated was confirmed through examination of the returned sample.The customer returned one opened cvc kit with one guide wire for analysis.No definite signs of use were observed on the guide wire.Visual analysis revealed that the guide wire was unraveled and separated.One kink was additionally observed at the distal j-bend, causing it to appear slightly misshapen.The separated portion of the guide wire was not returned for analysis.The distal weld appeared to be full and spherical.The appearance of the guide wire was as intended; no roughness was observed.The kink on the guide wire measured 19mm using a calibrated ruler from the distal tip.The overall length of the guide wire core wire measured 376mm with a calibrated ruler which is not within the specification limits of 449.2-458.8mm per the guide wire product drawing.Therefore, at least 73.2mm of the guide wire was missing and not returned for analysis.The outer diameter (od) of the guide wire measured 0.520mm using a calibrated caliper which is within the specification limits of 0.508-0.533mm per the guide wire product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage.A manual tug test confirmed that the distal weld was intact.A device history record review was performed on the guide wire and no relevant manufacturing issues were identified.Additional documents reviewed included the guide wire product drawing and the ifu provided with this kit (s-15703-112a) which informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." in conclusion, the guide wire was unraveled and separated, however, the separated portion was not returned.The intact portion of the guide wire met relevant od requirements.No manufacturing defects were found during this investigation.Arrow guide wires of this od are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.The damage on the guide wire is consistent with unintentional use error; however, without the complete guide wire returned, the root cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "(b)(6) 2023, the doctor found the swg tip rough feel/appearance during used on the patient.The swg tip pierce of blood vessel wall." the patient was reported as "good".Additional information has been requested from the account.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
laura guadalupe gonzalez
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18299960
Report Number3006425876-2023-01221
Device Sequence Number15243967
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public(01)30801921122939(11)200804(17)250803(10)71F20G2829(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/03/2025
Device Catalogue NumberCS-14502
Device Lot Number71F20G2829
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/02/2024
05/10/2024
Not provided
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/03/2024
05/14/2024
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown